MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTA C CERVICAL INTERBODY FUSION DEVICE TIPEEK "DOME SHAPED" 14X16X4; SPINAL CERVICAL CAGE

MEDACTA INTERNATIONAL SA MECTA C CERVICAL INTERBODY FUSION DEVICE TIPEEK "DOME SHAPED" 14X16X4; SPINAL CERVICAL CAGE
Catalog Number 03.28.719
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19-jul-2023.Lot 1923055: (b)(4), manufactured and released on 16-mar-2020.Expiration date: 2025-02-24.No anomalies found related to the problem.To date, (b)(4), of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
Revision surgery performed due to infection that caused caudal and cranial vertebral fracture about 2 months after the primary surgery.The cage was replaced.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: the mecta-c cage ref.03.28.719, lot no.1923055, appears damaged.Both the cranial and caudal endplates are damaged and it can be related both to the mobilization of the implant because of the non-fusion that occurred and to the attempt to remove the device during the revision surgery.

Brand Name
MECTA C CERVICAL INTERBODY FUSION DEVICE TIPEEK "DOME SHAPED" 14X16X4
Common Device Name
SPINAL CERVICAL CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17387948
Report Number3005180920-2023-00605
Device Sequence Number6083732
Product Code ODP
UDI-Device Identifier07630030833014
UDI-Public07630030833014
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142744
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Catalogue Number03.28.719
Device Lot Number1923055
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale